Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What can I give a 2 yr old with severe diarrea?

My 2 yr old son is sick. He's been vomiting all night long and now he has severe diarrea. He refuses liquids. I'm getting worried about dehydration. Any ideas?

Answer Question
 
MelissaM123

Asked by MelissaM123 at 11:02 AM on Dec. 15, 2008 in Health

Level 1 (0 Credits)
Answers (7)
  • Pedialight (or however you spell it) this will help with dehydration.
    saysha100687

    Answer by saysha100687 at 11:04 AM on Dec. 15, 2008

  • First of all, call the pediatrician! Little ones can get dehydrated pretty fast. You might be able to give him some Immodium or Kaopectate, not sure if he will be able to hold those meds down though if he's vomiting. You can ask the pediatrician for Phenergan suppositories, for the vomiting. Also, try offering him some popsicles or jello. Good luck.
    CookieMom108

    Answer by CookieMom108 at 11:06 AM on Dec. 15, 2008

  • you can give him alittle bit of pepto but if hes still puking take him to the er they can give him a pill that disolves and it works fast for the puking i give my kids pepto when they have bad diarrea it hasnt hurt them and they have been getting it since they were 1 or 2 but dont give him alot of it just maybe 1 teaspoon good luck
    wendy232425

    Answer by wendy232425 at 11:06 AM on Dec. 15, 2008

  • If its just diarrea than give him constipating foods like banannas, rice, applesauce, toast. But if he is vomiting as well than no foods at all. Clear liquids only. Popcicles, pedialyte, water, juice but only a sip every 30 minutes.I agree that you should call your childs doc thats what you pay them for.
    purplebubble

    Answer by purplebubble at 11:13 AM on Dec. 15, 2008

  • My daughter just had a stomach bug last week. Call your doc to make sure, but you should NOT give them anything for the diarrhea because they need to get it out. Our pediatrician told me that giving Imodium would only prolong the diarrhea. While it would stop it between each dose, it has to get out somehow, & giving it to them can make the vomiting worse. Once it's worn off they are gonna still have diarrhea. You can twist the docs arm a bit and get meds for the vomiting. Phenergan suppositories used to be what they give. Now it has a black box warning label for infants because it can cause coma and/or death. They will use Zofran now (prescription) if the situation calls for it & the child is over 6 months. Hope this helps some, but please call your doc.
    momjoy1027

    Answer by momjoy1027 at 11:27 AM on Dec. 15, 2008

  • Also, if you can't get him to drink anything, get a medicine syringe, fill it with pedialyte and squirt it in his mouth like you would medicine, every 30 minutes or so. If you want to wait it out, make sure if he stops making tears, mouth isn't wet, or becomes completely lethargic...call the doc ASAP cause he may be dehydrated.
    momjoy1027

    Answer by momjoy1027 at 11:27 AM on Dec. 15, 2008

  • Have you tried the BRAT diet? (Bananas, rice, applesauce, and toast.) Applesauce has a lot of liquid in it and if he likes it then it will help with dehydration. Popsicles work great too and no matter how ill my kids are they won't refuse a frozen treat. Also helps with fever ;)
    ReneeK3

    Answer by ReneeK3 at 12:38 PM on Dec. 15, 2008

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN